Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 137, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 14, 2000, 7:01 PM CDT for Winkler County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 14, 2000, 7:01 PM CDT (00:01 UTC)
- Expired
- Oct 14, 2000, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 84 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1570 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 150002 SVRMAF TXC495-150045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 701 PM CDT SAT OCT 14 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN WINKLER COUNTY IN TEXAS * UNTIL 745 PM CDT * AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF KERMIT...MOVING EAST AT 15 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... THE WINKLER COUNTY SANDHILLS PARK...WINK AND KERMIT. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE IF TIME PERMITS... AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3183 10325 3169 10322 3172 10281 3203 10281
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 3:45 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 14, 3:45 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CDT SAT OCT 14 2000 SIGNIFICANT RAIN EVENT SETTING UP FOR PORTIONS OF THE COUNTY WARNING AREA IN THE SHORT RANGE PERIOD AS THE NEXT POTENT SOUTHERN STREAM DISTURBANCE NOW ACROSS BAJA TRACKS TOWARD WEST TEXAS AND INTERACTS WITH SLOW MOVING COLD FRONT AND PULLS DECENT MOISTURE FROM GULF AND SOUTH TEXAS. WILL GO WITH BEST CHANCE OF PRECIPITATION TONIGHT ACROSS THE MOUNTAINS AND BIG BEND AS WAVE APPROACHES. WILL ALSO GO WITH HIGHEST CHANCE POPS ACROSS THE EXTREME NORTH WHERE WAVE WILL INTERACT WITH FRONTAL BOUNDARY. WENT WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS ON SUNDAY ACROSS THE NORTH AS THE STRONG UPWARD MOTION INTERACTS WITH FRONTAL BOUNDARY. HEAVY RAINFALL POTENTIAL WILL NEED TO BE MONITORED. TAPERED POPS DOWNWARD TO THE SOUTH AND WEST FURTHER AWAY FROM THE FRONT AND DEPARTING UPWARD MOTION. WENT WITH HIGHEST CHANCE POPS ACROSS THE NORTHEAST SUNDAY NIGHT EARLY WITH FRONT AND DEPARTING OF DECENT DYNAMICS. FRONT TO FINALLY MOVE THROUGH THE COUNTY WARNING AREA IN THE MONDAY/ MONDAY NIGHT TIME FRAME...WITH MUCH OF UPPER DYNAMICS TO THE EAST...WENT WITH JUST A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS. EXPECTING A LOT OF CLOUD COVER NEXT THREE PERIODS...WENT ABOVE GUIDANCE FOR TEMPERATURES AT NIGHT...NEAR GUIDANCE DURING DAY. IN THE EXTENDED BEST CHANCE OF PRECIPITATION WILL BE ACROSS THE SOUTHERN MOUNTAINS AND BIG BEND WITH SEVERAL DISTURBANCES IN SOUTHERN STREAM. HIGH PRESSURE AT SURFACE ACROSS CENTRAL AND SOUTHERN PLAINS WITH DRIER AIR PRESSING FROM THE NORTH MAY INHIBIT CHANCES ACROSS PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 65/75/62/75 3432 LSA 62/73/58/72 5652 E41 65/75/62/75 5652 "6R6 65/80/65/80 2422 MRF 55/70/48/73 5521 CNM 60/73/58/73 4331 .MAF... TX...NONE. NM...NONE. 12
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Winkler | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.